Alert archive / North Dakota / Wind Chill Advisories in 2006
Wind Chill Advisory 3, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill advisory at Nov 29, 2006, 2:58 AM CST for 5 counties in North Dakota. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2006, 2:58 AM CST (08:58 UTC)
- Expired
- Nov 29, 2006, 12:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Grand Forks, ND
Counties Benson County, ND, Cavalier County, ND, Eddy County, ND, Ramsey County, ND, Towner County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -286 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KFGF 290858 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 258 AM CST WED NOV 29 2006 ...WIND CHILLS FROM 25 BELOW TO 35 BELOW THIS MORNING IN THE DEVILS LAKE REGION... NDZ006-007-014-015-024-291800- /O.NEW.KFGF.WC.Y.0003.061129T0858Z-061129T1800Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD 258 AM CST WED NOV 29 2006 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. TEMPERATURES AROUND ZERO THIS MORNING COMBINED WITH WEST WINDS OF 20 TO 35 MPH WILL PRODUCE WIND CHILLS OF 25 BELOW TO 35 BELOW ZERO IN THE DEVILS LAKE...CANDO...AND LANGDON AREAS. THIS IS THE FIRST REAL COLD SHOT OF THE SEASON SO DRESS WARMLY AND IN LAYERS WHEN VENTURING OUTSIDE THIS MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ DTR
1 follow-up statement
000 WWUS43 KFGF 291738 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1138 AM CST WED NOV 29 2006 ...WIND CHILLS ARE WARMING OVER THE DEVILS LAKE BASIN... .WIND CHILL READINGS ARE RISING INTO THE 15 TO 20 BELOW ZERO RANGE LATE THIS MORNING. THESE VALUES WILL PERSIST THROUGH THE AFTERNOON...SO BUNDLE UP IF VENTURING OUTDOORS TODAY. NDZ006-007-014-015-024-291845- /O.EXP.KFGF.WC.Y.0003.000000T0000Z-061129T1800Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD 1138 AM CST WED NOV 29 2006 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... WIND CHILL VALUES ARE SLOWLY WARMING INTO THE 15 TO 20 BELOW ZERO RANGE. THEREFORE...WIND CHILL VALUES ARE WARMING JUST ABOVE ADVISORY CRITERIA AND THE ADVISORY WILL EXPIRE AT NOON. COLD WIND CHILL READINGS FROM 15 TO 20 BELOW WILL PERSIST THROUGH THE AFTERNOON WITH WINDS GUSTING OVER 30 MPH COUPLED WITH TEMPERATURES IN THE SINGLE DIGITS ABOVE ZERO. BUNDLE UP IF YOU MUST VENTURE OUTDOORS TODAY. THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY. $$ DK
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Nov 28, 2:48 PM CST, 12 hours 10 minutes earlier.
Area forecast discussion, Nov 28, 2:48 PM CST, 12 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 248 PM CST TUE NOV 28 2006 FORECAST CHALLENGE CONCERNS CLOUD TRENDS AND TEMPERATURES. NOT SURPRISING...CLEARING TREND FROM THE SOUTH HAS SLOWED FROM 25KTS TO AROUND 10KTS AND WILL NOT BE REACHING SW FORECAST AREA TILL JUST BEFORE MIDNIGHT. ALSO A FINGER OF MID/UPPER LEVEL CLOUDS OVERSPREADING WHAT WOULD BE CLEARING AREA. WILL HASTEN DECREASE IN CLOUDS HOWEVER NOT AS QUICK AS EARLIER THINKING. IN SPITE OF CLOUDS TEMPERATURES COOLING PROGRESSIVELY FROM NW TO SE IN RESPECTABLE COLD ADVECTION WITH FAR NW FA APPROACHING SINGLE DIGITS. CURRENT TEMPERATURE TREND HOLDING WELL SO CHANGES WILL BE MINIMAL. ALTHOUGH NO REPORTS YET RUC SOUNDINGS CONTINUE TO SHOW RELATIVELY WARM/LOW CLOUD TOPS SUPPORTING POTENTIAL FOR A LITTLE FZDZ/FLURRIES UNTIL MIDNIGHT...HOLDING ON A LITTLE LONGER OVER THE EAST. ANY FZDZ CERTAINLY NOT ENOUGH TO CREATE CONDITIONS WORSE THAN CURRENT ROAD CONDITIONS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
Hazardous weather outlook, Nov 28, 7:16 AM CST, 19 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 716 AM CST TUE NOV 28 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-291330- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 716 AM CST TUE NOV 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A WINTRY MIX OF LIGHT FREEZING RAIN....FREEZING DRIZZLE..AND SNOW WILL CONTINUE OVER NORTHEAST NORTH DAKOTA INTO NORTHWEST MINNESOTA TODAY. SNOW ACCUMULATIONS OF 2 TO 5 INCHES WILL BE POSSIBLE NORTH OF A DEVILS LAKE TO GRAFTON TO BAUDETTE LINE. FOR AREAS SOUTH OF HIGHWAY TWO...INCLUDING FARGO TO PARK RAPIDS AREAS...TEMPERATURES WILL WARM DURING THE DAY AND ANY ICE WILL TURN TO JUST DRIZZLE OR LIGHT RAIN. SOME LIGHT SNOW WILL CONTINUE TONIGHT ALONG THE CANADIAN BORDER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DTR
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 3:07 PM CST | Wind Chill Advisory | FGF | Barnes, Benson, Cavalier, Eddy, Grand Forks, Griggs and 7 more | 12 hr |
Nearby
Wind Chill Advisories in North Dakota, 2006Every wind chill advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.